Jump to content
Sign in to follow this  
  • entry
    1
  • comments
    5
  • views
    292

Goodbye my Love

Warrior1

495 views

I have been on very high antidepressant for a long time. My mental health deteriorated so much that it was unavoidable. The problem with these ‘happy pills’ is that, though they can safely curb your depression to a great extent, they can effectively turn you into a zombie. I literally lost my ability to feel any kind of deep emotions. Life became numb, with no ups and no downs. For a moment, I had to actually wonder if the emotion center of my brain actually got irreversibly damaged. Until, that is, I met you.



I didn’t want to come to class, but when you sat beside me and my eyes fell upon your face, I was so glad I did. Something shook inside me. Not only did I feel the emotions I thought I’d lost, but I felt them more strongly than I’d ever felt before. It wasn’t just your perfectly sculpted face (though I am as shallow as any other gay man, so yes, your beautifully handsome face made the first impression on me). It was your cheerful mannerism, your friendly gestures, your kind attitude … and so much that can’t be explained in words (or things even I couldn’t figure out). When you smiled, your nose used to wrinkle in an adorable way – a sight that is etched on my mind. I can’t forget how you used to keep sit for me, or ask me to keep one for you. I can’t forget how you once went to the front of the class on our sir’s insistence that one of us has to sit at the front of the column, and you chose to sacrifice for me. I cried thinking of you that day, and I still get teary eyed when I see your faced in my Facebook.

But then you slowly drifted apart. Was it my own fault? I started ‘hearting’ your photos on Facebook against my better judgement. You felt uneasy about my approach, I assume, and you started ignoring me. When we met, you were cordial, but not the same warm person you once were to me. And I understand. It was my fault. How can I be so flamboyant in my love? I treaded on your personal ground, I made you – presumably a straight man – uncomfortable in my overt expression of my love.

I deactivated my Facebook a long, long time ago, and kept it that way longer than I’d expected. But some dormant feeling inside me wanted to see you. I just wanted to see your playful eyes and that radiant smile one last time. And what a cruel surprise did I get when I opened your profile! You got married, to a girl just as beautiful as you. Maybe some good did come out of it. I swear I will not stalk you anymore because I know you are already taken. Good bye my love. I hope you all the best in your new life. May your life not be like mine. I hope you found what you were looking for in her, and you have a blessed life ahead. That’s all that matters to me.

  • Like 4
  • Love 5


5 Comments


Recommended Comments

That must be really hard to swallow, even if the rational part of you knew that it probably, eventually would. It's good to write out your feelings and process them. 

  • Like 2
  • Love 1

Share this comment


Link to comment

That's such a sad story! Must be awful to feel that way. Also, I hear you with the meds... I spent five years on SSRIs, and lost all ability to cry, write stories and music, and just, well, function emotionally. Finally off them now and taking some far less intrusive mood stabilisers, and I'm back to being me. Anyway, I hope you feel better! ❤️ 

  • Like 1
  • Love 1

Share this comment


Link to comment

I take Mirtazapine, which might be a milder antidepressant than the SSRIs. So my emotions, sex drive and overall personality is still intact, and now that I am on a lower dosage, I feel my emotions more strongly than before. At least my personality hasn't been permanently damaged. :)

  • Like 2
  • Love 1

Share this comment


Link to comment

When I was homeless, I was prescribed several different antidepressants, and they never seemed to have any effect on me. After I was housed, I began to wonder if they had any effect at all. I decided, consulting with my psychiatrist, that I needed to find out what my baseline was and quit the meds. My therapist and psychiatrist agreed that I was doing better without the meds.

My situation is different from yours, but I did get my psychiatrists to experiment with different medications and combinations over a four year period.

Maybe you should ask about different meds…

Share this comment


Link to comment

It takes a lot of strength to let go.  Ultimately you're better for it, but, still, yeah — a lot of strength.

  • Love 1

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Our Privacy Policy can be found here. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue..